MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTR
Model Number 03.803.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.Patient code (b)(4) is used to capture no patient involvement.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection of the set evaluation technician found that an opal implant holder was broken.There is no patient or procedure involved since the device was never used for surgery.This report is for one (1) opal implant holder pistol grip.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part # 03.803.002, lot # 7609576.Supplier: (b)(4), release to warehouse date: mar 26, 2014.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The customer reported the instrument was broken.The repair technician reported the release assembly knob was stuck and marked up, and the shaft and handle were also marked up.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item was forwarded to customer quality.The evaluation was confirmed.The returned device (opal implant holder with pistol grip (03.803.002)) is noted in the opal spacer system technique guide where it is one of two options (the other being 03.803.001) for implant insertion.To attach an opal spacer to the holder, the knob at the proximal end must be rotated counter-clockwise to open the jaws, after which the jaws can be seated against the implant.Finally, the knob can be tightened (clockwise) to secure the implant.Insertion occurs with light impaction and, once the implant is in the correct position, the knob is rotated counter-clockwise to release the implant.Visual inspection at customer quality (cq) revealed that the inner shaft component is missing from the returned opal implant holder.Therefore, this complaint is confirmed, but for missing component rather than broken instrument.It is most likely that the device was disassembled for sterile processing and the inner shaft was misplaced.The release assembly knob is covered in nicks/ dings resembling witness marks from serrated tooth pliers.The outer shaft and the handle have the following written on them in black marker "broken".It is also observed that the part # and lot # etches are very faded/ barely legible.Review of the device history record(s) (dhr) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawings for the returned instrument were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.A dimensional inspection is not possible as the inner shaft is missing and the knob has post manufacturing damage in the form of nicks/ dings resembling witness marks from serrated tooth pliers.Based on the investigation findings, it has been determined that no corrective and/ or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPLANT HOLDER PISTOL GRIP
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7207396
Report Number2939274-2018-50337
Device Sequence Number1174219
Product Code LXH
UDI-Device Identifier10705034722450
UDI-Public(01)10705034722450(10)7609576
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.803.002
Device Catalogue Number03.803.002
Device Lot Number7609576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1